top of page
SBP CB banner .jpg

Halton Regional Police Service Expands the Availability of Lifesaving Naloxone Kits

As part of ongoing efforts to help keep members of the public safe, the Halton Regional Police Service (HRPS) is making lifesaving Naloxone kits more readily available to those who would like them.


First announced at last month’s meeting of the Police Services Board and starting today, the free kits will be offered to everyone, no questions asked, through its Central Lock-Up (CLU).


Special Constables, who work out of CLU, are the latest HRPS members to receive specialized training in this vital first aid tool. This training not only includes how to use the kits, but also how to connect those interested with additional community supports.


All uniform HRPS members have been trained in the administration of naloxone since 2018.


As pictured, each kit contains two doses of NARCAN nasal spray (a type of naloxone), one pair of non-latex gloves, one rescue breathing barrier, and a pamphlet containing directions for use. Alongside each kit, individuals will receive a card with additional resources, including links to HRPS’ Overdose awareness webpage, and to Halton Healthcare’s ‘How to use a naloxone kit’ instructional video.


Naloxone is a drug that can temporarily reverse the effects of an opioid overdose. Once administered, it will begin to work in one to five minutes and stays active in the body for 30 to 90 minutes, meaning it can save the life of anyone at risk of an overdose.


“The safety and well-being of those we serve is paramount,” said Halton Regional Police Service Chief Stephen Tanner. “While Naloxone kits are available at a number of locations across the region, by expanding our program in this way, and by continuing to work with our community partners, we are helping reduce barriers and stigma – not only when it comes to accessing this lifesaving measure but connecting those wishing it with valuable community-based supports and resources.”


Additional ways to help stay safe


In addition to ensuring individuals carry Naloxone if they use drugs or if they have a friend or family member who does, the HRPS also advises to:

- Never use alone

- Go slow

- Know and watch for the signs of an overdose

- Do not run – call 9-1-1


In the event of an overdose, HRPS frontline officers, and other first responders in Halton, carry Naloxone and want to assist. The Good

Samaritan Drug Overdose Act provides broad legal protections for anyone seeking emergency support during an overdose, including the person experiencing an overdose. This means citizens, including youth, will not be charged for offences such as simple possession for calling 9-1-1 in an emergency.


Remember, an overdose is a medical emergency. Know the signs of an overdose and call 9-1-1 right away:

- Difficulty walking, talking, or staying awake

- Blue lips or nails

- Very small pupils

- Cold and clammy skin

- Dizziness and confusion

- Extreme drowsiness

- Choking, gurgling or snoring sounds

- Slow, weak, or no breathing

- Inability to wake up, even when shaken or shouted at


The HRPS’ administration of naloxone across the front lines and, now, availability through CLU, is supported by the Police Services Board, The Regional Municipality of Halton, and the Ministry of Health.


For more information about overdose awareness, please visit haltonpolice.ca/overdoseawareness

Recent Posts

See All

Comments


bottom of page